Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 95, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 10, 2003, 5:15 PM EDT for Marlboro County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 10, 2003, 5:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Marlboro County, SC
The radar
The Wilmington radar (KLTX), 131 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 102115
SVRILM
SCC069-102145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
514 PM EDT THU JUL 10 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 545 PM EDT
* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
MARLBORO...OR ABOUT 4 MILES SOUTHWEST OF BENNETTSVILLE...MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENNETTSVILLE AROUND 520 PM
TATUM AROUND 525 PM
MCCOLL AROUND 530 PM
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
LAT...LON 3462 7944 3456 7958 3448 7974 3458 7982
3466 7981 3478 7964
$$
RANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:45 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 10, 2:45 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 245 PM EDT THU JUL 10 2003 SHORT RANGE TONIGHT-SAT NIGHT: LINE OF STORMS CURRENTLY ACROSS CAE/S CWA ARE PROGRESSING EASTWARD AT A GOOD CLIP. GIVEN THE CURRENT MOTION EXPECT THE STORMS TO AFFECT THE WESTERN PORTIONS OF THE FA AFTER 20Z. THE AIRMASS AHEAD OF THESE STORMS MODERATELY TO VERY UNSTABLE W/ LIS -6 TO -8 C AND CAPE IN EXCESS OF 3000 JKG-1 IN MANY LOCATIONS. SPC HAS ADJUSTED THE SLIGHT RISK OUTLOOK TO ENCOMPASS ALL OF THE FA THROUGH THIS EVENING. WILL ADJUST THE HWO AND ISSUE A SPS FOR THE NEW OUTLOOK. ELSEWHERE ACROSS THE ARE ISOLD STORMS HAVE RANDOMLY FIRED ACROSS THE AREA...AND BUILDUPS NOTED IN VIS IMAGERY SUGGEST THAT CONVECTION WILL EVENTUALLY BECOME SCATTERED. WILL HAVE A SPREAD OF 40-50 POPS FOR THE REMAINDER OF THIS AFTN INTO THE EVENING HOURS TAPERING OFF TO SLIGHT CHANCES OVERNIGHT. DURING FRI A SHEARED VORT AXIS WILL DRIFT E ACROSS THE AREA. THE AMS WILL REMAIN UNSTABLE AND W/ OLD BOUNDARIES...THE SEA BREEZE AND INLAND TROF WILL KEEP CHANCE POPS IN PLACE. FRONT WILL STALL ACROSS THE COASTAL PLAINS THIS WEEKEND AND CHANCE POPS WILL BE MAINLY CONFINED TO THE COASTAL ZONES. WENT W/ A BLEND OF GUIDANCE/LOCAL SCHEMES FOR TEMPS THROUGH THE SHORT RANGE. HEAT INDICES WILL BE AROUND 100 TOMORROW. LASTLY...HAVE HAD A FEW DAYS OF SOUTH TO SOUTHWEST FLOW AROUND THE HIGH OFF THE COAST AND INLAND TROF. AS THE FRONT APPROACHES THE FLOW IS EXPECTED TO TIGHTEN...POSSIBLY RESULTING POTENTIAL RIP CURRENT PROBLEMS FOR OUR S FACING BEACHES (BRUNSWICK COUNTY). THINK THE RISK WOULD BE HIGHEST FROM HOLDEN BEACH EASTWARD OVER THE NEXT COUPLE DAYS. EXTENDED SUN-THU: H5 TROF AXIS TO REMAIN W OF CWA THROUGH THE PERIOD ALLOWING MOIST SW FLOW THROUGH A FAIRLY DEEP LAYER TO PERSIST. STALLED FRONT WILL LINGER OVER THE CWA SUN THEN BEGIN TO LIFT N MON. BELIEVE IT WILL PROVIDE THE FOCUS FOR SCATTERED CONVECTION EARLY IN THE PERIOD...AND AS RETURN FLOW AROUND BERMUDA HIGH SETS UP WED-THU...EXPECT TYPICAL SUMMERTIME DIURNAL CONVECTION. WILL KEEP CHANCE POPS THROUGH THE DURATION WITH HIGHS AROUND 90 AND LOWS IN THE LOWER-MID 70S. MARINE TONIGHT-SAT NIGHT: OUTSIDE OF ANY CONVECTION THAT HAS OCCURRED A PERSISTENT SOUTH TO SOUTHWESTERLY FLOW HAS BEEN THE NORM. EXPECT SPEEDS TO TIGHTEN FURTHER TONIGHT AND FRIDAY...THEN GRADUALLY DIMINISH SAT/SAT EVENING. THIS FETCH SHOULD GENERATE SEAS CROSSING SMALL CRAFT THRESHOLDS DURING FRI...MAINLY FROM CAPE FEAR AND VICINITY NORTH. WILL HEADLINE EXERCISE CAUTION FOR ALL OF THE WATERS TONIGHT...AND HEADLINE SMALL CRAFT CONDITIONS POSSIBLE FRI FROM CAPE FEAR N. MARINE SUN-TUE: FRONTAL BOUNDARY REMAINS N THROUGH THE PERIOD AND SLY FLOW WILL CONTINUE OVER THE WATERS. WEAK GRAD SHOULD YIELD WINDS LESS THAN 15 KT AND SEAS 2-3 FT. .ILM... FCSTID = 29 ILM 75 91 73 88 / 40 30 30 40 LBT 74 91 72 89 / 50 40 40 20 FLO 74 92 72 90 / 50 40 40 20 MYR 76 89 74 86 / 40 30 30 40 PFAFF/CRM
Hazardous weather outlook, Jul 10, 2:45 PM EDT, 2 hours 30 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-102200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 245 PM EDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...LATE THIS AFTERNOON AND THIS EVENING SCATTERED THUNDERSTORMS WILL DEVELOP. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. WHERE THUNDERSTORMS DO OCCUR...RAINFALL AMOUNTS COULD APPROACH ONE INCH. NINETY DEGREE TEMPERATURES COMBINED WITH HIGH RELATIVE HUMIDITIES WILL YIELD HEAT INDEX VALUES BETWEEN 100 AND 105 INTO THIS EVENING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE GREAT PEE DEE. SEE THE LATEST RIVER FLOOD STATEMENTS ISSUED BY THE NWS WILMINGTON NC. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATE RISK FOR RIP CURRENTS ACROSS SOUTH FACING BEACHES ON FRIDAY. THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON. DIGIORGI
In the hours before
Special weather statement, Jul 10, 2:45 PM EDT, 2 hours 30 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-102200- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 245 PM EDT THU JUL 10 2003 ...THERE IS A SLIGHT RISK FOR SEVERE WEATHER LATE THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL BE DEVELOPING DURING THE HEAT AND HUMIDITY OF THE LATE AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS IN ADDITION TO DEADLY CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM DIGIORGI
Special weather statement, Jul 10, 4:09 PM EDT, 1 hour 6 minutes before
NCZ087-SCZ017-023-024-032-033-039-102155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 409 PM EDT THU JUL 10 2003 ...LINE OF THUNDERSTORMS WILL AFFECT PORTIONS OF THE PEE DEE AND LUMBERTON AREAS THROUGH 6 PM EDT... AT 405 PM EDT...A BROKEN LINE OF THUNDERSTORMS WAS LOCATED NEAR A LANCASTER TO SUMTER TO ORANGEBURG LINE...MOVING EAST AT 35 MPH. THESE THUNDERSTORMS WILL AFFECT COMMUNITIES FROM SOCIETY HILL TO FLORENCE AND KINGSTREE BY 445 PM EDT. BY 530 PM EDT...THE STORMS WILL AFFECT COMMUNITIES FROM RAEMON TO MARION TO TRIO. THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THESE STORMS FOR STRENGTHENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATED WEATHER INFORMATION. PFAFF
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:30 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 60 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.